i have been taking .25 mg of Xanax per day for almost two months but I want to stop cold turkey. Does anyone think I will have a problem. I have not taken one for almost 24 hours not and have not had a bad experience yet... turkey. Does anyone think I will have a problem. I have not taken one for almost 24 hours not and have not had a bad experience yet
On such a low dose you may experience a little withdrawal but should be very mild.
Why would you want to do such a thing? Have your Dr. help you do this correctly. In the grand scheme of things this is a low dose and a short time, but there are other factors unique to you that may cause you some misery. I think you will have some consequence. The body gets used to things quickly, and that settles in over time, so it takes time to reverse the process, then there's the behavioral aspect to consider as well. Best to you.
If you want off of xanax, why don't you split that .25 pill in half for a few days, see how you feel?
I must say, I agree with both Laurie and balbanese on this, you can do it on your own, but it's always best to have a doc involved.
Your dose is indeed very small, so splitting it for a few days will get your body ready to be off of it for good. But call your doc first?
Best wishes to you,
My husband is 69 and has been off of xanax for a month now. He took it for 6 months and then his doctor wanted him to go off of it. He has lost 20 pounds, he is highly agitated, very figety, his body jerks involuntarily, and he can't sleep, Would this be because of going off xanax or should we look for other causes and doctors or medicine?
how are things going for you ?
curious person in the same boat you once were.
I am not a professional, but I have to believe after 24 hours you should be safe off xanax. I wonder if valium is safer than xanax? I guess we both need to talk to our doctors... they know best.
You should not have a problem. It is such a low dose... I was taking .25 for many years and now off for 1 week. But, check with your doctor to be safe! Now. I JUST STARTED ZOLOFT... very nauseated today.
I am not a doctor but I have been suffering from anxiety all my life and been on and off treatment for 10 years now. So my anxiety peaked in my 20s. I have changed a few treatments, some didn't work, othes had unpleasant side effects. Xanax is a tranquilizer and is not normally meant for long term continuous consumption, I do however prefer it to valium. If you have a relatively short episode of anxiety you might only be given xanax for a month or two depending on the circumstances without any additional long term medication. If however your anxiety is chronic the situation is different, you might be given for a longer period of time in combination with other medications. I am not a huge fan of pills which is why I come off them when I feel well but find that it always kicks back in after a while. Cutting it out all of a sudden is not a great way to do it. It's good to talk to your doctor about it. Normally a lower dose and doing it step by step is a safe option. Good luck! Warm hugs.
Hi spindog, One should never stop Xanax abruptly... you could have withdrawal symptoms & they are not pleasant! Contact your doctor & tell him you don't want to take them anymore. He should advise you on how to taper!
Take care & good luck
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Mar 2011 • 3 answers
Updated 14 Aug 2016 • 3 answers
Updated 30 Nov 2012 • 5 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Updated 19 Sep 2017 • 4 answers
Updated 31 Jul 2018 • 1 answer